Doctor started me on Estrace cream every day for the first week, then twice per week thereafter. So, on my second week. I noticed my juices are kind of creamy since I started using it. Libido... way UP!. I used the cream as the first time in 4 days last night, today I am having vaginal bleeding. The icky brown stuff like at the end of your period. I have not had my period in 7 years. Doctor promised "pink and fluffy" and what I have is creamy and bloody. It seems to be helping for libido and vaginal atrophy already but the discharge... ugh! For the first time in years I want to have sex and I'm all messy down in the nether region. Am I doing something wrong? Is it too much cream? Not enough? Just going to be like this? HELP!
9 Apr 2015
When I began HRT using Prempro, like you I had a month of feeling great with increased libido. Then I began to feel a bit depressed and maybe in month 3 began light spot bleeding. I did not adjust and I went to a new gyn after a year. She changed the medication to Estratest that included also testosterone. I felt so much better and had an improved libido. I stopped HRT when disadvantages were publicized and felt great for years, some say like being a girl again, and emotionally felt great with no fluctuations in mood at all. After maybe a decade I began having problems from lack of estrogen and my gyn just gave me the Estrace cream like you use. Note that Estrace uses a different type of estrogen than Premarin (horse's urine is source) and I believe it is a more natural form of estrogen. If I have symptoms like you are experiencing I'll revisit with my gyn and talk options.
I expect that after the initial 2 weeks, when I decrease usage to 2 nights, that any negative effects will also decrease. Maintenance sounds like that will be once a week with a lower amount so I expect to reach a level that will fine and I can live with that.
- Estrace Information for Consumers
- Estrace Information for Healthcare Professionals (includes dosage details)
- Side Effects of Estrace (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 62 and am very sensitive to side effects of many medicines. I have been taking Premarin vaginal cream for atrophic vaginitis, prior to possible ...
1 answer • 23 Jan 2010
... CANNOT INSERT the medication due to the atrophy of the vaginal walls!!! I'm having trouble inserting anything larger than a Qtip size!!! ...
3 answers • 6 Feb 2014
I too was on estrace but after 6 weeks or so was having anxiety and feeling teary and depressed. I asked to switch to the compounded formula and ...
1 answer • 29 Jan 2015
I'm 47 and rarely have sex. Have had complete hysterectomy 6 yrs ago. Sex is now VERY painful. I don't want to take estrogen due to high ...
1 answer • 25 Apr 2015
I was prescribed Estrace cream a few years back; dosage was very small. Doctor said to use as little as possible (a pea size) but my vaginal atrophy ...
1 answer • 15 May 2015